MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293071230
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system.The outer shaft, middle shaft, inner sheath and the remainder of the device were checked for damage.There was a kink at the nosecone of the device.There were also multiple kinks on the outer sheath.The proximal inner and the inner liner were separated from the handle.There were multiple kinks on the shafts when returned.There was no wire stuck in the device when returned.The handle was opened to investigate for additional damage.Visual analysis revealed that the mid-shaft inside of the handle was detached from the retainer clip which is an indication of high tensile force on the mid-shaft during the procedure.The stent was reportedly placed in the patient.Inspection of the remainder of the device, revealed no other damage or irregularities.The investigation conclusion is operational context as the product meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
It was reported that catheter entrapment on the guidewire occurred.The target lesion was located in the superficial femoral artery.After a guide wire crossed the lesion, a 7x120x130mm innova¿ stent was successfully implanted in the lesion.However, upon removal of the catheter off the guide wire, it became stuck with the wire.During removal, the innova shaft separated and was removed over the wire.The procedure was completed with angioplasty.No patient complications were reported and the patient's status was fine.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7235912
Report Number2134265-2018-00466
Device Sequence Number832979
Product Code NIP
UDI-Device Identifier08714729874126
UDI-Public08714729874126
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2020
Device Model NumberH74939293071230
Device Catalogue Number39293-07123
Device Lot Number0020758576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2018
Initial Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR